Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Mathematica Slovaca

Editor-in-Chief: Pulmannová, Sylvia

6 Issues per year


IMPACT FACTOR 2017: 0.314
5-year IMPACT FACTOR: 0.462

CiteScore 2017: 0.46

SCImago Journal Rank (SJR) 2017: 0.339
Source Normalized Impact per Paper (SNIP) 2017: 0.845

Mathematical Citation Quotient (MCQ) 2017: 0.26

Online
ISSN
1337-2211
See all formats and pricing
More options …
Volume 68, Issue 4

Issues

A multi-parameter generalization of the symmetric algorithm

José L. Ramírez / Mark Shattuck
  • Corresponding author
  • Institute for Computational Science & Faculty of Mathematics and Statistics, Ton Duc Thang University, Ho Chi Minh City, Vietnam
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
Published Online: 2018-08-06 | DOI: https://doi.org/10.1515/ms-2017-0137

Abstract

The symmetric algorithm is a variant of the well-known Euler-Seidel method which has proven useful in the study of linearly recurrent sequences. In this paper, we introduce a multivariate generalization of the symmetric algorithm which reduces to it when all parameters are unity. We derive a general explicit formula via a combinatorial argument and also an expression for the row generating function. Several applications of our algorithm to the q-Fibonacci and q-hyper-Fibonacci numbers are discussed. Among our results is an apparently new recursive formula for the Carlitz Fibonacci polynomials. Finally, a (p, q)-analogue of the algorithm is introduced and an explicit formula for it in terms of the (p, q)-binomial coefficient is found.

MSC 2010: Primary 05A15; Secondary 05A19

Keywords: symmetric algorithm; Euler-Seidel method; q-analogue; q-Fibonacci numbers; combinatorial identities

References

  • [1]

    Andrews, G. E.: The Theory of Partitions, Cambridge University Press, 1998.Google Scholar

  • [2]

    Bahşi, M.—Mező, I.—Solak, S.: A symmetric algorithm for hyper-Fibonacci and hyper-Lucas numbers, Ann. Math. Inform. 43 (2014), 19–27.Google Scholar

  • [3]

    Belbachir, H.—Belkhir, A.: Combinatorial expressions involving Fibonacci, hyperfibonacci, and incomplete Fibonacci numbers, J. Integer Seq. 17 (2014), Art. 14.4.3.Google Scholar

  • [4]

    Belbachir, H.—Benmezai, A.: An alternative approach to Cigler’s q-Lucas polynomials, Appl. Math. Comput. 226 (2014), 691–698.Web of ScienceGoogle Scholar

  • [5]

    Benjamin, A. T.—Eustis, A. K.—Shattuck, M. A.: Compression theorems for periodic tilings and consequences, J. Integer Seq. 12 (2009), Art. 09.6.3.Google Scholar

  • [6]

    Benjamin, A. T.—Quinn, J. J.: Proofs that Really Count: The Art of Combinatorial Proof, Mathematical Association of America, Washington DC, 2003.Google Scholar

  • [7]

    Briggs, K.—Little, D.—Sellers, J.: Combinatorial proofs of various q-Pell identities via tilings, Ann. Comb. 14 (2010), 407–418.Web of ScienceCrossrefGoogle Scholar

  • [8]

    Carlitz, L.: Fibonacci notes 3, q-Fibonacci numbers, Fibonacci Quart. 12 (1974), 317–322.Google Scholar

  • [9]

    Carlitz, L.: Fibonacci notes 4, q-Fibonacci polynomials, Fibonacci Quart. 13 (1975), 97–102.Google Scholar

  • [10]

    Cigler, J.: A new class of q-Fibonacci polynomials, Electron. J. Combin. 10 (2003), #R19.Google Scholar

  • [11]

    Cigler, J.: Some algebraic aspects of Morse code sequences, Discrete Math. Theor. Comput. Sci. 6 (2003), 55–68.Google Scholar

  • [12]

    Clarke, R.—Han, G.—N.—Zeng, J.: A combinatorial interpretation of the Seidel generation of q-derangement numbers, Ann. Comb. 4 (1997), 313–327.Google Scholar

  • [13]

    Corcino, R.: On p,q-binomial coefficients, Integers 8 (2008), #A29.Google Scholar

  • [14]

    Dil, A.—Mező, I.: A symmetric algorithm for hyperharmonic and Fibonaci numbers, Appl. Math. Comput. 206 (2008), 942–951.Google Scholar

  • [15]

    Dumont, D.—Randrianarivony, A.: Dérangements et nombres de Genocchi, Discrete Math. 132 (1994), 37–49.CrossrefGoogle Scholar

  • [16]

    Firengiz, M. C.—Tasci, D.—Tuglu, N.: Some identities for Fibonacci and incomplete Fibonacci p-numbers via the symmetric matrix method, J. Integer Seq. 17 (2014), Art. 14.2.5.Google Scholar

  • [17]

    Garrett, K.: Weighted tilings and q-Fibonacci numbers, preprint.Google Scholar

  • [18]

    Little, D.—Sellers, J.: A tiling approach to eight identities of Rogers, European J. Combin. 31 (2010), 694–709.Web of ScienceCrossrefGoogle Scholar

  • [19]

    Mező, I.—Ramirez, J.: A q-symmetric algorithm and its applications to some combinatorial sequences, Online J. Anal. Comb. 12 (2017), Art. 7.Google Scholar

  • [20]

    Shattuck, M.—Wagner, C.: A new statistic on linear and circular r-mino arrangements, Electron. J. Combin. 13 (2006), #R42.Google Scholar

  • [21]

    Shattuck, M.—Wagner, C.: Some generalized Fibonacci polynomials, J. Integer Seq. 10 (2007), Art. 7.5.3.Google Scholar

  • [22]

    Stabel, E. C.: A combinatorial proof of an identity of Ramanujan using tilings, Bull. Braz. Math. Soc. 42 (2011), 203–212.CrossrefWeb of ScienceGoogle Scholar

  • [23]

    Stanley, R. P.: Enumerative Combinatorics, Vol. 1, Cambridge University Press, 1997.Google Scholar

About the article

Received: 2016-07-01

Accepted: 2017-02-12

Published Online: 2018-08-06

Published in Print: 2018-08-28


Communicated by Stanislav Jakubec


Citation Information: Mathematica Slovaca, Volume 68, Issue 4, Pages 699–712, ISSN (Online) 1337-2211, ISSN (Print) 0139-9918, DOI: https://doi.org/10.1515/ms-2017-0137.

Export Citation

© 2018 Mathematical Institute Slovak Academy of Sciences.Get Permission

Comments (0)

Please log in or register to comment.
Log in